Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 11, 2009, 9:58 AM CST for Vernon County, Missouri. It took effect at Feb 11, 2009, 4:15 PM CST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 9:58 AM CST (15:58 UTC)
- In effect from
- Feb 11, 2009, 4:15 PM CST
- Expired
- Feb 13, 2009, 5:24 AM CST
- In force
- 37 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7).
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 111558 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 958 AM CST WED FEB 11 2009 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY .HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-120358- /O.NEW.KSGF.FL.W.0004.090211T2215Z-090215T0024Z/ /HTNM7.1.ER.090211T2215Z.090212T1200Z.090214T0024Z.NO/ 958 AM CST WED FEB 11 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE LITTLE OSAGE RIVER NEAR HORTON. * FROM THIS AFTERNOON TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM WEDNESDAY THE STAGE WAS 37.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 41.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 42.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. $$ MOC217-120357- /O.NEW.KSGF.FL.W.0005.090213T0000Z-090216T1200Z/ /SCZM7.1.ER.090213T0000Z.090213T0600Z.090215T1200Z.NO/ 958 AM CST WED FEB 11 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE OSAGE RIVER NEAR SCHELL CITY. * FROM THURSDAY EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM WEDNESDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 30.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 30.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE SCHELL-OSAGE CONSERVATION AREA. FLOOD WATERS ALSO BEGIN TO IMPACT THE OLD RIVER ROAD, NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$
5 follow-up statements
000 WGUS83 KSGF 120257 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 857 PM CST WED FEB 11 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY .WIDESPREAD HEAVY RAINFALL OF TWO INCHES OR MORE FROM TUESDAY NIGHT INTO WEDNESDAY HAS CAUSED RIVER LEVELS TO RISE. THESE RIVERS ARE FORECAST TO RISE ABOVE FLOOD STAGE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-121757- /O.CON.KSGF.FL.W.0004.000000T0000Z-090215T0024Z/ /HTNM7.1.ER.090211T2302Z.090212T1200Z.090214T0024Z.NO/ 857 PM CST WED FEB 11 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM WEDNESDAY THE STAGE WAS 41.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 42.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. $$ MOC217-121756- /O.CON.KSGF.FL.W.0002.000000T0000Z-090215T2136Z/ /NVDM7.1.ER.090212T0027Z.090212T1200Z.090214T2136Z.NO/ 857 PM CST WED FEB 11 2009 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM WEDNESDAY THE STAGE WAS 20.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 24.0 FEET...FLOOD WATERS CAUSE THE COUNTY ROAD, WEST OF THE GAGE SITE, TO BECOME IMPASSABLE. $$ MOC217-121756- /O.CON.KSGF.FL.W.0005.090213T0000Z-090216T1200Z/ /SCZM7.1.ER.090213T0000Z.090213T0600Z.090215T1200Z.NO/ 857 PM CST WED FEB 11 2009 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * FROM THURSDAY EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM WEDNESDAY THE STAGE WAS 21.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 30.3 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 30.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE SCHELL-OSAGE CONSERVATION AREA. FLOOD WATERS ALSO BEGIN TO IMPACT THE OLD RIVER ROAD, NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$
000 WGUS83 KSGF 121523 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 923 AM CST THU FEB 12 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY .HEAVY RAINFALL OVER THE PAST FEW DAYS HAS CAUSED RIVER LEVELS TO RISE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC169-130623- /O.EXT.KSGF.FL.W.0001.000000T0000Z-090214T1120Z/ /TBNM7.1.ER.090211T2120Z.090212T1300Z.090213T1120Z.NO/ 923 AM CST THU FEB 12 2009 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM THURSDAY THE STAGE WAS 15.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 250 TRAINING AREA. $$ MOC217-130623- /O.EXT.KSGF.FL.W.0004.000000T0000Z-090214T1017Z/ /HTNM7.1.ER.090211T2302Z.090212T1445Z.090213T1017Z.NO/ 923 AM CST THU FEB 12 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM THURSDAY THE STAGE WAS 42.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN. $$ MOC217-130623- /O.EXT.KSGF.FL.W.0002.000000T0000Z-090214T2046Z/ /NVDM7.1.ER.090212T0027Z.090213T0000Z.090213T2046Z.NO/ 923 AM CST THU FEB 12 2009 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM THURSDAY THE STAGE WAS 21.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$
000 WGUS83 KSGF 122107 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CST THU FEB 12 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY .RUNOFF FROM HEAVY RAINFALL ON TUESDAY AND WEDENSDAY HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC169-131207- /O.EXT.KSGF.FL.W.0001.000000T0000Z-090214T1000Z/ /TBNM7.1.ER.090211T2120Z.090212T1300Z.090213T1000Z.NO/ 307 PM CST THU FEB 12 2009 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM THURSDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 250 TRAINING AREA. $$ MOC217-131206- /O.CON.KSGF.FL.W.0004.000000T0000Z-090214T1017Z/ /HTNM7.1.ER.090211T2302Z.090212T1645Z.090213T1017Z.NO/ 307 PM CST THU FEB 12 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM THURSDAY THE STAGE WAS 42.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 41.0 FEET. * IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN. $$ MOC217-131206- /O.CON.KSGF.FL.W.0002.000000T0000Z-090214T2046Z/ /NVDM7.1.ER.090212T0027Z.090212T2045Z.090213T2046Z.NO/ 307 PM CST THU FEB 12 2009 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM THURSDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$
000 WGUS83 KSGF 130400 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 PM CST THU FEB 12 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY .RUNOFF FROM HEAVY RAINFALL ON TUESDAY AND WEDNESDAY HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC169-131900- /O.CON.KSGF.FL.W.0001.000000T0000Z-090214T1000Z/ /TBNM7.1.ER.090211T2120Z.090212T1300Z.090213T1000Z.NO/ 1000 PM CST THU FEB 12 2009 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM THURSDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 15.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE LOWER TA 250 TRAINING AREA. $$ MOC217-131900- /O.CON.KSGF.FL.W.0004.000000T0000Z-090214T1017Z/ /HTNM7.1.ER.090211T2302Z.090212T1645Z.090213T1017Z.NO/ 1000 PM CST THU FEB 12 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE RIVER NEAR HORTON. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 PM THURSDAY THE STAGE WAS 41.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 41.0 FEET. * IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN. $$ MOC217-131900- /O.CON.KSGF.FL.W.0002.000000T0000Z-090214T2046Z/ /NVDM7.1.ER.090212T0027Z.090213T0345Z.090213T2046Z.NO/ 1000 PM CST THU FEB 12 2009 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 PM THURSDAY THE STAGE WAS 22.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$
000 WGUS83 KSGF 131124 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 AM CST FRI FEB 13 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI... LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE AND ARE EXPECTED TO CONTINUE TO FALL. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-131154- /O.CAN.KSGF.FL.W.0004.000000T0000Z-090214T1017Z/ /HTNM7.1.ER.090211T2302Z.090212T1645Z.090213T0626Z.NO/ 524 AM CST FRI FEB 13 2009 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE OSAGE RIVER NEAR HORTON. * AT 4:45 AM FRIDAY THE STAGE WAS 40.2 FEET. * FELL BELOW FLOOD STAGE AT 12:26 AM FRIDAY. * FLOOD STAGE IS 41.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 34.1 FEET BY TOMORROW MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE WHICH MAINLY AFFECTS LOW LYING AREAS, AND FARMLAND ALONG THE LITTLE OSAGE RIVER BASIN. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:54 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 11, 5:54 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 AM CST WED FEB 11 2009
...UPDATE TO AVIATION...
.UPDATE...
THE THREAT FOR SEVERE WEATHER HAS ALL BUT ENDED ACROSS THE MISSOURI
OZARKS AND SOUTHEAST KANSAS. THE REMAINING TORNADO WATCH FOR SOUTH
CENTRAL MISSOURI WILL BE CANCELLED. LOCALIZED FLOODING WILL REMAIN
POSSIBLE ACROSS FAR SOUTHWEST AND CENTRAL MISSOURI THROUGH THE
EARLY MORNING HOURS AS RUNOFF CONTINUES.
FOSTER
&&
.DISCUSSION...
A POTENT UPPER LOW WAS TRACKING ACROSS THE RED RIVER VALLEY EARLY
WEDNESDAY. AN ASSOCIATED SURFACE LOW APPEARED TO BE RESTRUCTURING
OVER THE OZARKS. STRONG TO SEVER CONVECTION HAD MOVED EAST OF THE
OZARKS. HOWEVER A SHIELD OF OF DEFORMATION RAINFALL WAS SPREADING
NORTHEAST ACROSS SOUTHERN MISSOURI. THIS PRECIPITATION WILL LIKELY
PERSIST INTO THE MORNING AS THE UPPER LOW LIFTS NORTHEAST ACROSS
THE REGION. WILL HAVE TO MONITOR THE POTENTIAL FOR A LITTLE WET
SNOW MIXING IN WITH THE RAIN FROM SOUTHEAST KANSAS INTO CENTRAL
MISSOURI AS COLDER AIR SPILLS SOUTHWARD. HOWEVER SURFACE TEMPERATURES
WILL REMAIN ABOVE FREEZING AND NO ACCUMULATION WOULD BE EXPECTED
IF THIS MATERIALIZED.
A VERY WINDY DAY IS IN STORE. NORTHWEST WINDS WILL INCREASE THIS
MORNING AS THE SURFACE LOW TRACKS NORTHEAST OF THE OZARKS. COLD
AIR ADVECTION WILL PROMOTE DEEP MIXING POTENTIAL AND MOMENTUM
TRANSFER. THE WIND ADVISORY WILL REMAIN EFFECT TODAY.
TRANQUIL WEATHER WILL RETURN TONIGHT AND PERSIST INTO THURSDAY AS
AN UPPER LEVEL RIDGE BUILDS ACROSS CENTRAL U.S. TEMPERATURES WILL
REMAIN NEAR TO SLIGHTLY ABOVE NORMAL.
THE NEXT IN A SERIES OF SHORT WAVE TROUGHS WILL TRACK ACROSS THE
SOUTHERN ROCKIES AND EVENTUALLY THE CENTRAL PLAINS AS WE HEAD INTO
LATER FRIDAY AND SATURDAY. MODELS CONTINUE TO TRACK THE SHORTWAVE
JUST NORTH OF OUR AREA. DESPITE MORE LIMITED MOISTURE IT APPEARS
THERE WILL BE A DECENT CHANCE OF LIGHT PRECIPITATION.
RATHER ACTIVE PATTERN WILL PERSIST INTO NEXT WEEK WITH THE NEXT
UPPER TROUGH APPROACHING THE AREA BY TUESDAY. MUCH UNCERTAINTY
CONTINUES IN THE EXTENDED PERIODS BUT THE LATEST MODELS HAVE
TRENDED TOWARD A COLDER SYSTEM.
FOSTER
&&
.AVIATION...
UPPER LOW FORECAST TO TRACK ACROSS NORTHEAST OKLAHOMA INTO
SOUTHERN MISSOURI THIS MORNING SHOULD CONTINUE RAIN CHANCES AT
BOTH JLN AND SGF. WINDS FORECAST TO A MORE NORTHWEST...UPSLOPE
FLOW THAT SHOULD LOWER CEILINGS TO IFR BRIEFLY FROM 15Z TO 18Z.
ONCE THE LOW TRACKS OFF INTO EASTERN MISSOURI...CEILINGS SHOULD
IMPROVE TO VFR.
CLAYCOMB
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR KSZ073-097-101.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Feb 11, 9:32 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 932 AM CST WED FEB 11 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 932 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE TODAY ACROSS THE OUTLOOK AREA. LOW WATER CROSSINGS WILL BE MOST PRONE TO FLOODING. WIND GUSTS OVER 40 MPH WILL ALSO BE POSSIBLE FROM LATE MORNING INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Feb 11, 6:20 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 AM CST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 AM FLOOD 4 NE VANZANT 37.01N 92.25W
02/11/2009 DOUGLAS MO DEPT OF HIGHWAYS
ROUTE EE NEAR THE LITTLE NORTH RIVER CLOSED. TIME
ESTIMATED.
&&
AFLocal storm report, Feb 11, 6:21 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 AM CST WED FEB 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 AM FLOOD HOUSTON 37.33N 91.96W
02/11/2009 TEXAS MO DEPT OF HIGHWAYS
ROUTE F IN HOUSTON CLOSED DUE TO FLOODING. TIME
ESTIMATED.
&&
CORRECTED REMARKS
AFLocal storm report, Feb 11, 6:32 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FUNNEL CLOUD 6 NNW MCCUNE 37.43N 95.06W
02/10/2009 CRAWFORD KS TRAINED SPOTTER
TRAINED SPOTTERS REPORT A FUNNEL CLOUD 6 MILES NORTHWEST
OF MCCUNE
0814 PM HAIL 4 W GIRARD 37.51N 94.91W
02/10/2009 E0.88 INCH CRAWFORD KS EMERGENCY MNGR
NICKEL SIZE HAIL AND STRONG WINDS
0845 PM TSTM WND DMG FORT SCOTT 37.84N 94.71W
02/10/2009 BOURBON KS EMERGENCY MNGR
SEMI TRACTOR TRAILOR OVERTURNED
0915 PM TSTM WND GST PINEVILLE 36.59N 94.38W
02/10/2009 E40.00 MPH MCDONALD MO EMERGENCY MNGR
40 MPH WINDS
0925 PM TSTM WND DMG 10 N GRANBY 37.06N 94.25W
02/10/2009 JASPER MO AMATEUR RADIO
POWER OUT DUE TO HIGH WINDS
0959 PM TSTM WND GST MOUNT VERNON 37.10N 93.82W
02/10/2009 E50.00 MPH LAWRENCE MO LAW ENFORCEMENT
1024 PM TSTM WND GST MOUNT VERNON 37.10N 93.82W
02/10/2009 E50.00 MPH LAWRENCE MO AMATEUR RADIO
1050 PM TSTM WND DMG 1 S SPRINGFIELD 37.18N 93.29W
02/10/2009 GREENE MO BROADCAST MEDIA
4400 BLOCK OF SOUTH GLEN AND LARK. DUPLEX APARTMENT
GARAGE COLLAPSED ONTO THE GARAGE. TWO BLOCKS SOUTH OF
WHERE INITIAL DAMAGE REPORTS WERE RECEIVED
1050 PM TSTM WND DMG 1 S SPRINGFIELD 37.18N 93.29W
02/10/2009 GREENE MO EMERGENCY MNGR
SEVERAL REPORTS OF STRUCTURAL DAMAGE TO HOMES...TREES
DOWN...AND POWER OUTAGES.
1052 PM TSTM WND DMG 2 NE SPRINGFIELD 37.22N 93.26W
02/10/2009 GREENE MO EMERGENCY MNGR
AMERICA INN SIGN TWISTED AND DAMAGED NEAR HIGHWAY 65 AND
KEARNEY AVENUE
1115 PM TSTM WND GST BRUNER 37.01N 92.99W
02/10/2009 E65.00 MPH CHRISTIAN MO AMATEUR RADIO
1133 PM TSTM WND GST SEYMOUR 37.15N 92.77W
02/10/2009 E50.00 MPH WEBSTER MO AMATEUR RADIO
1141 PM TSTM WND GST AVA 36.95N 92.66W
02/10/2009 M44.00 MPH DOUGLAS MO EMERGENCY MNGR
44 MPH WIND GUST MEASURED IN AVA.
1249 AM FLASH FLOOD NEOSHO 36.87N 94.37W
02/11/2009 NEWTON MO LAW ENFORCEMENT
SPRING STREET IN NEOSHO IS CURRENTLY FLOODED.
0130 AM FLOOD HOUSTON 37.33N 91.96W
02/11/2009 TEXAS MO DEPT OF HIGHWAYS
ROUTE F IN HOUSTON CLOSED DUE TO FLOODING. TIME
ESTIMATED.
0131 AM FLASH FLOOD 3 N DIXON 38.03N 92.09W
02/11/2009 MARIES MO TRAINED SPOTTER
SEVERAL COUNTY ROADS AND CITY STREETS FLOODED IN AND
AROUND DIXON.
0145 AM FLOOD 4 NE VANZANT 37.01N 92.25W
02/11/2009 DOUGLAS MO DEPT OF HIGHWAYS
ROUTE EE NEAR THE LITTLE NORTH RIVER CLOSED. TIME
ESTIMATED.
&&
AFOSTERLocal storm report, Feb 11, 9:20 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TORNADO SPRINGFIELD 37.20N 93.29W
02/10/2009 GREENE MO NWS STORM SURVEY
THE INITIAL REPORTS FROM A NWS GROUND SURVEY INDICATE
THAT A TORNADO INTERMITTENTLY CAUSED DAMAGE TO HOMES AND
BUSINESSES ALONG WITH TREES AND POWER LINES STARTING
SOUTHWEST OF THE INTERSTECTION OF REPUBLIC AND SCENIC
EXTENDING NORTHEAST TO THE INTERSECTION OF FREEMONT AND
CATALPA. BASED UPON THESE INTIAL REPORTS WINDS UP TO 100
MPH...OR EF1 ON THE ENHANCED FUJITA SCALE...WAS INDICATED
BY THE DAMAGE.
&&
SRUNNELSLocal storm report, Feb 11, 9:37 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD FORT SCOTT 37.84N 94.71W
02/11/2009 BOURBON KS EMERGENCY MNGR
THE MARMATON RIVER FLOODED LOW LYING AREAS NEAR THE
RIVER. BOURBON COUNTY EMERGENCY MANAGEMENT RELAYED TO THE
NWS THAT 5 ROADS WERE IMPASSABLE FROM THE FLOODED RIVER.
&&
DCRAMERLocal storm report, Feb 11, 9:41 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 E RIVERTON 37.07N 94.67W
02/10/2009 CHEROKEE KS FIRE DEPT/RESCUE
SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE ACROSS
CHICO ROAD.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 8:12 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 43 min |
| Feb 10, 9:10 PM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 26 min |
| Feb 10, 10:21 PM CST | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton, Vernon | 7 hr |
| Feb 10, 10:35 PM CST | Flash Flood Warning | SGF | Benton, Camden, Cedar, Hickory, Maries, Miller and 2 more | 7 hr |
| Feb 10, 10:58 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster and 1 more | 62 min |
| Feb 10, 11:08 PM CST | River Flood Warning | SGF | Pulaski | 57 hr |
| Feb 10, 11:08 PM CST | River Flood Warning | SGF | Vernon | 4 days |
| Feb 10, 11:08 PM CST | River Flood Warning | SGF | Cedar | 22 hr |
| Feb 11, 5:10 AM CST | Areal Flood Advisory | SGF | Barton, Benton, Camden, Cedar, Hickory, Jasper and 7 more | 8 hr |
| Feb 11, 5:45 AM CST | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 11 hr |
| Feb 11, 7:25 AM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Dade, Jasper, McDonald and 3 more | 7 hr |
| Feb 11, 8:41 AM CST | Areal Flood Warning | SGF | Camden, Christian, Dallas, Douglas, Greene, Hickory and 12 more | 8 hr |
| Feb 11, 9:58 AM CST | River Flood Warning | SGF | Vernon | 24 hr |
| Feb 11, 4:56 PM CST | Areal Flood Warning | SGF | Camden, Dallas, Dent, Douglas, Howell, Morgan and 7 more | 18 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.